MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL 50; HIP ACETABULAR SHELL

MEDACTA INTERNATIONAL SA CUP: VERSAFITCUP ACETABULAR SHELL 50; HIP ACETABULAR SHELL
Model Number 01.26.50MB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19 sep 2019: lot 164501: 90 items manufactured and released on 28-oct-2016 expiration date: 13/10/2021.No anomalies found related to the problem.To date, 86 items of the same lot have been already sold without any other similar reported event clinical evaluation performed by medacta medical affairs director: revision surgery performed 2 years after cementless double-mobility total hip arthroplasty in a 66 year old woman.The patient was complaining about hip instability.Acetabular component looks slightly horizontal in the radiographic image provided and probably caused impingement between stem and cup.The reason of this position cannot be determined on the basis of a single pre-revision x-ray.Furthermore, it is not known if lumbar fusion devices were already in place at time of primary surgery, but this is a potentially seriously contributing factor because the pelvis position has probably been altered.The reason of this event cannot be determined.Preliminary investigation performed by medacta hip r&d project manager: from preliminary visual investigation it is not possible to determine any implant related failure root cause.
 
Event or Problem Description
Surgeon was performing an exploratory surgery to identify why the patient was unstable in the hip after about 2 years from primary surgery (right side).There was impingement between stem and cup due to cup placement.Shell, head and liner revised successfully.
 
Event or Problem Description
In this complaint (b)(4) was not reported that metallosis has been revealed.A follow-up to the competent authority must be reported.Due to the root cause and analysis performed no new batch review has been necessary nor statistical analysis.

Brand Name
CUP: VERSAFITCUP ACETABULAR SHELL 50
Common Device Name
HIP ACETABULAR SHELL
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9179242
Report Number3005180920-2019-00863
Device Sequence Number11540026
Product Code MEH
UDI-Device Identifier07630030808067
UDI-Public07630030808067
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K083116
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2021
Device Model Number01.26.50MB
Device Catalogue Number01.26.50MB
Device Lot Number164501
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2019
Supplement Date Received by Manufacturer09/13/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient Weight80